Alert archive / Mississippi / Flash Flood Warnings in 2007
Flash Flood Warning 38, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 10, 2007, 3:40 PM CDT for Itawamba County, Mississippi. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 10, 2007, 3:40 PM CDT (20:40 UTC)
- Expired
- May 10, 2007, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Whole counties
County Itawamba County, MS
The radar
The Columbus AFB radar (KGWX), 43 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 3:45 PM CDT | FLASH FLOOD | 5 N Fairview, MS | 4 TO 5 INCHES OF WATER COVERING ROADWAYS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.7 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 102040 FFWMEG MSC057-102345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 341 PM CDT THU MAY 10 2007 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 645 PM CDT * AT 341 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN OVER THE WARNED AREA. OVER THE PAST 2 HOURS 2 TO 4 INCHES OF RAINFALL HAS FALLEN ACROSS THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TREMONT... SANDY SPRINGS...MANTACHIE...FULTON AND FAIRVIEW. LAT...LON 3421 8853 3410 8821 3446 8816 3446 8853 $$ PWB
1 follow-up statement
000 WGUS74 KMEG 102152 FFSMEG FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 453 PM CDT THU MAY 10 2007 MSC057-102203- ITAWAMBA MS- 453 PM CDT THU MAY 10 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR ITAWAMBA COUNTY... THE HEAVY RAINFALL WHICH PROMPTED THE WARNING HAS DIMINISHED ACROSS THE WARNED AREA. THUS THE FLASH FLOOD WARNING HAS BEEN CANCELLED. LAT...LON 3421 8853 3410 8821 3446 8816 3446 8853 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 10, 3:16 PM CDT, 24 minutes earlier.
Area forecast discussion, May 10, 3:16 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 316 PM CDT THU MAY 10 2007 .DISCUSSION... INSTABILITY HAS INCREASED THIS AFTERNOON AS DAYTIME HEATING HAS WORKED ON THE WARM AND HUMID AIRMASS IN PLACE. THIS INCREASED INSTABILITY...WITH SBCAPES APPROACHING 2000J/KG IN CONVECTIVELY UNDISTURBED AREAS...CONTINUES TO FUEL SHOWERS AND THUNDERSTORMS. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. SOME OF THESE STORMS WILL APPROACH OR EXCEED SEVERE LIMITS AT TIMES BUT WILL REMAIN PULSE IN NATURE...WITH STRONG GUSTY WINDS...SEVERE HAIL...AND DANGEROUS CLOUD TO GROUND LIGHTNING. ALSO...FLASH FLOODING WILL BE A THREAT SINCE MID AND UPPER LEVEL STEERING FLOW REMAINS WEAK WHICH WILL KEEP STORMS EITHER STATIONARY OR VERY SLOW MOVING. THESE STORMS SHOULD TAPER OFF LATER THIS EVENING WITH THE LOSS OF DAYTIME HEATING. STILL...THE ATMOSPHERE SHOULD REMAIN MARGINALLY UNSTABLE OVERNIGHT AND THERE MAY BE ADDITIONAL SCATTERED CONVECTIVE DEVELOPMENT OVERNIGHT. AN UPPER LEVEL LOW OVER TEXAS THIS AFTERNOON WILL MOVE SLOWLY SOUTHEAST AND TOWARDS THE GULF COAST STATES THROUGH SATURDAY. THIS SYSTEM WILL KEEP SLIGHTLY COOLER MID LEVEL TEMPERATURES IN PLACE ACROSS THE MID SOUTH. IN ADDITION...THE AIRMASS OVER OUR AREA WILL REMAIN WARM AND HUMID THROUGH SATURDAY. EXPECT MORE SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REGION BOTH FRIDAY AND SATURDAY...BECOMING MAXIMIZED DURING THE HEATING OF THE AFTERNOON. THERE MAY ACTUALLY BE MORE COVERAGE ON SATURDAY...ESPECIALLY ACROSS NORTHERN AREAS AS A BACKDOOR COLD FRONT TRIES TO MOVE INTO THE AREA FROM THE NORTHEAST. ALTHOUGH BULK SHEAR VALUES WILL REMAIN WEAK...MODERATE TO STRONG INSTABILITY IS AGAIN EXPECTED TO DEVELOP DURING THE AFTERNOON HOURS FRIDAY AND SATURDAY. MUCAPE VALUES BETWEEN 2000-3000J/KG...LI/S TO -4C...AND MID-LEVEL LAPSE RATES AROUND 6C/KM ARE EXPECTED IN AREAS THAT RECEIVE MAXIMIZED DAYTIME HEATING AND REMAIN UNDISTURBED BY CONVECTION OR CONVECTIVE BOUNDARIES. THIS WILL SUPPORT CONTINUED PULSE SEVERE STORM THREATS BOTH FRIDAY AND SATURDAY AFTERNOONS...WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. AGAIN...THE SEVERE THREAT SHOULD REMAIN SCATTERED AS THE STORMS SHOULD REMAIN RATHER UNORGANIZED. HEAVY RAIN AND FLASH FLOODING WILL ALSO POSE A THREAT WITH WEAK ATMOSPHERIC FLOW AND SLOW MOVING STORMS. THE BACKDOOR FRONT SHOULD CLEAR MUCH OF THE AREA LATER SATURDAY NIGHT WITH A DRIER AIRMASS MOVING IN FROM THE NORTH. THIS SHOULD BRING AN END TO MOST OF THE DAYTIME CONVECTION AS DRIER MID LEVEL AIR SCOURS OUT MUCH OF THE DEEPER MOISTURE. THERE STILL IS SOME QUESTION TO HOW FAR SOUTH THIS FRONT MAKES IT...AND THIS WILL NEED TO BE MONITORED FOR FURTURE CHANGES TO THIS PORTION OF THE FORECAST. BUT AT THIS TIME...WILL LEAVE PRECIP CHANCES OUT OF THE FORECAST FOR SUNDAY AND MONDAY WITH THE DRIER AIRMASS IN PLACE. A NORTHERN STREAM SHORTWAVE WILL ATTEMPT TO DIVE SOUTHEAST TOWARDS THE AREA ON TUESDAY AND DROP A COLD FRONT INTO OUR REGION. LOW AND MID LEVEL MOISTURE SHOULD RETURN BACK TO THE MID SOUTH MONDAY NIGHT INTO TUESDAY AHEAD OF THIS FRONT. EXPECT CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY THROUGH WEDNESDAY AS THIS FRONT MOVES THROUGH. DRY AND SEASONAL WEATHER WILL FOLLOW FOR THE END OF THE EXTENDED FORECAST PERIOD AS SURFACE HIGH PRESSURE AND UPPER LEVEL RIDGING BUILDS BACK OVER THE REGION. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 86 69 85 / 30 50 30 50 MKL 63 85 62 84 / 30 50 30 50 JBR 67 85 65 84 / 30 50 30 50 TUP 66 88 65 87 / 30 50 30 40 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && JLH
Hazardous weather outlook, May 10, 3:14 AM CDT, 12 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 314 AM CDT THU MAY 10 2007 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-111015- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 314 AM CDT THU MAY 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN IN THE AFTERNOON HEAT AND HUMIDITY AND LINGER THROUGH THE EVENING. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND SATURDAY. ISOLATED WIND DAMAGE ALONG WITH SMALL HAIL WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. VALLE
In the hours before
Special weather statement, May 10, 2:54 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 254 PM CDT THU MAY 10 2007 MSZ006-102030- TISHOMINGO MS- 254 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...TISHOMINGO COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF MIDWAY AT 254 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN TISHOMINGO COUNTY...INCLUDING THE CITY OF IUKA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 330 PM CDT.
Special weather statement, May 10, 3:01 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 301 PM CDT THU MAY 10 2007 MSZ015-102100- PONTOTOC MS- 301 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PONTOTOC COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PONTOTOC AT 301 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT. PWB
Special weather statement, May 10, 3:05 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 305 PM CDT THU MAY 10 2007 MSZ015-102100- PONTOTOC MS- 305 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...PONTOTOC COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTH OF PONTOTOC AT 301 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN PONTOTOC COUNTY...INCLUDING THE CITY OF PONTOTOC...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT. A FLASH FLOOD WARNING IS ALSO IN EFFECT FOR PONTOTOC COUNTY THROUGH 500 PM CDT. PWB PWB
Special weather statement, May 10, 3:19 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 319 PM CDT THU MAY 10 2007 MSZ023-102100- CHICKASAW MS- 319 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...CHICKASAW COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 3 MILES NORTHEAST OF HOUSTON AT 319 PM CDT. THE STORM WAS NEARLY STATIONARY. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN CHICKASAW COUNTY...INCLUDING THE CITIES OF HOUSTON AND OKOLONA...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 400 PM CDT.
Special weather statement, May 10, 3:34 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT THU MAY 10 2007 MSZ017-102115- ITAWAMBA MS- 334 PM CDT THU MAY 10 2007 THIS SIGNIFICANT WEATHER ALERT IS FOR...ITAWAMBA COUNTY. A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED OVER TREMONT AT 334 PM CDT. THE STORM WAS NEARLY STATIONARY. PEOPLE IN ITAWAMBA COUNTY...INCLUDING THE CITY OF FULTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 415 PM CDT. PWB
Local storm report, May 10, 3:37 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
337 PM CDT THU MAY 10 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM HAIL W RIPLEY 34.73N 88.94W
05/10/2007 E0.88 INCH TIPPAH MS LAW ENFORCEMENT
HAIL NEAR RIPLEY AIRPORT ON HWY 4
0215 PM FLASH FLOOD BLUE MOUNTAIN 34.67N 89.03W
05/10/2007 TIPPAH MS POST OFFICE
STANDING WATER ON MILL STREET.
0230 PM HAIL ECRU 34.36N 89.03W
05/10/2007 E1.00 INCH PONTOTOC MS LAW ENFORCEMENT
QUARTER SIZE HAIL
0328 PM HAIL 4 E FULTON 34.26N 88.33W
05/10/2007 E0.88 INCH ITAWAMBA MS LAW ENFORCEMENT
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 12:58 PM CDT | Severe Thunderstorm Warning | MEG | Benton, Tippah | 47 min |
| May 10, 1:36 PM CDT | Flash Flood Warning | MEG | Tippah | 114 min |
| May 10, 2:15 PM CDT | Flash Flood Warning | MEG | Union | 2 hr |
| May 10, 2:19 PM CDT | Severe Thunderstorm Warning | MEG | Pontotoc, Union | 41 min |
| May 10, 2:46 PM CDT | Severe Thunderstorm Warning | MEG | Itawamba | 44 min |
| May 10, 2:58 PM CDT | Flash Flood Warning | MEG | Pontotoc | 2 hr |
| May 10, 3:39 PM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Chickasaw | 51 min |
| May 10, 4:10 PM CDT | Flash Flood Warning | MEG | Calhoun | 2 hr |
| May 10, 6:11 PM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 34 min |
| May 10, 6:16 PM CDT | Flash Flood Warning | MEG | Calhoun, Chickasaw, Tallahatchie, Yalobusha | 119 min |
Nearby
Flash Flood Warnings in Mississippi, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.